Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

I stopped accutane few days ago after 8 days on it. I seen reviews that I hadn't seen before going on it stating that they had absolutely terrifying side effects, one being digestive problems for the rest of their life and severe permanent hair loss. Both of which scared me to death and I just quit taking it that very day. Thinking about having either of these issues for the rest of my life just because of acne makes me sooo frightened and I cannot justify carrying on taking it risking such a thing. Yes I did know of the side effects prior but I hadnt read actual bad experience reviews online until I started taking it. And the side effects data listed states that it's something like 1 out of 10,000 get these side effects but there's much much more people who have experienced them which makes me question the statistics. I'm at such a loss and I don't know what to do now, I had it in my mind that I would be some what acne free by a year and now I'm back to square one. If any of you guys have tried any other ways of reducing acne without accutane please let me know. I'm so upset and depressed right now. Thanks for reading 

Share this post


Link to post
Share on other sites

Hi Kmmrh, 

I have tried just about every antibiotic, topic and natural regimen to get rid of acne and nothing has worked to the extent Accutane has. Accutane has been the only thing that has 100% cleared me. I was on a 6 month course earlier this year and it worked great, unfortunately I relapsed after a few months and am on my second course now. I understand you are frightened of the side effects as they should be taken seriously. I would bring your hesitations up with your Dr and get some insight from a medical professional before stopping.

These side effects are very rare. If you think how many people have been on accutane since it came out in 1982, statistically there are bound to be some outliers who experience these unfortunate side effects. Thankfully the majority of people will not experience any long term side effects. Remember, not everyone will write a review about their Accutane experience and people are much more likely to share their experience if it has been negative which is why there is a disportioncate amount of bad experiences to good experiences. 

I respect your decision to quit but I would consult with your healthcare professional as some people are more predisposed to get negative, long term side effects than others and they will be able to better explain why this is and if you may be at risk. 

Edited by tranceaddict

Share this post


Link to post
Share on other sites

Good shot. In my opinion the risk is definitely not worth the reward with Accutane!

As for much safer acne treatments look into Skinoren gel or Benzoyl Peroxide.

Edited by 98ba

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×